Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 130, NWS Kansas City, MO

July 3, 2005Lafayette County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 3, 2005, 12:37 PM CDT for Lafayette County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2005, 12:37 PM CDT (17:37 UTC)
Expired
Jul 3, 2005, 1:00 PM CDT
In force
23 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Lafayette County, MO

The radar

The Pleasant Hill radar (KEAX), 71 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-463 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 031737
SVREAX
MOC107-031800-
/O.NEW.KEAX.SV.W.0130.050703T1737Z-050703T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 PM CDT SUN JUL 3 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 100 PM CDT

* AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HIGGINSVILLE...OR 24 MILES NORTH OF
  WARRENSBURG...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   DOVER BY 1245 PM CDT.
   ALMA BY 1255 PM CDT.
   WAVERLY BY 100 PM CDT.

THE TOWN OF CORDER IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3927 9349 3907 9351 3902 9383 3919 9386
      3921 9372 3924 9362 3922 9357 3922 9351
      3927 9349

$$

STOFLET
2 follow-up statements
000 
WWUS53 KEAX 031749
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT SUN JUL 3 2005

MOC107-031800-
/O.CON.KEAX.SV.W.0130.000000T0000Z-050703T1800Z/
LAFAYETTE MO-
1249 PM CDT SUN JUL 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN LAFAYETTE
COUNTY UNTIL 100 PM CDT...

AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED NEAR DOVER...OR 26 MILES NORTH OF 
WARRENSBURG...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   ALMA BY 100 PM CDT.

THE TOWN OF CORDER IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3927 9349 3907 9351 3902 9383 3919 9386
      3921 9372 3924 9362 3922 9357 3922 9351
      3927 9349

$$

STOFLET
000 
WWUS53 KEAX 031800
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SUN JUL 3 2005

MOC107-031810-
/O.EXP.KEAX.SV.W.0130.000000T0000Z-050703T1800Z/
LAFAYETTE MO-
100 PM CDT SUN JUL 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAFAYETTE COUNTY
HAS BEEN ALLOWED TO EXPIRE...

AT 1254 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3927 9349 3907 9351 3902 9383 3919 9386
      3921 9372 3924 9362 3922 9357 3922 9351
      3927 9349

$$

STOFLET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:33 AM CDT, 9 hours 4 minutes earlier.

Area forecast discussion, Jul 3, 3:33 AM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
333 AM CDT SUN JUL 3 2005

.DISCUSSION...

THE STAGE IS SET FOR STORMY WEATHER THIS AFTERNOON AND EVENING AS A
FRONT SHIFTS SOUTHEAST THROUGH THE CENTRAL PLAINS OVER THE NEXT 36
HOURS. THE TROUGH PROVIDING THE IMPETUS FOR THE FRONT CAN BE SEEN ON
SATELLITE IMAGES THIS MORNING TRAVERSING EAST ALONG THE U.S.
CANADIAN BORDER. FRONTOGENESIS CONTINUES ACROSS THE NORTHERN PLAINS
AS THE IT BECOMES INCREASINGLY WELL DEFINED ACROSS THE DAKOTAS. SAID
FEATURE IS ALREADY SPARKING CONVECTION ACROSS THE DAKOTAS THIS
MORNING...WITH MORE ISOLATED ACTIVITY TRYING TO GET GOING ACROSS
KANSAS INTO SOUTHEAST NEBRASKA. THE ACTIVITY IN KANSAS AND NEBRASKA
IS HOWEVER HAVING A DIFFICULT TIME SHIFTING EAST AS THE LOW LEVEL
JET IS WELL CONFINED JUST WEST OF OUR FORECAST AREA. SOME CHANCE
POPS MIGHT BE NEEDED FOR THE MORNING HOURS THOUGH AS THE JET BEGINS
TO LAY OVER INTO THE NORTHWEST CORNER OF MISSOURI AHEAD OF THE
APPROACHING FRONT.

THE FRONT WILL PUSH THROUGH EASTERN NEBRASKA...SETTLING INTO CENTRAL
KANSAS...DURING THE AFTERNOON HOURS. A NICE JET AT 850MB WILL
PRECEDE THE FRONT...ADVECTING WARM TEMPERATURES NORTHEAST. PREVIOUS
MODELS RUNS ALL ADVERTISED THIS PUTTING A NICE 13+ C CAP IN PLACE AT
700MB FOR MUCH OF THE AFTERNOON HOURS. LATEST RUNS HAVE ALL BACKED
OFF OF THIS IDEA AS A LITTLE WAVE (CURRENTLY SEEN MOVING THROUGH
UTAH INTO COLORADO ON WATER VAPOR IMAGERY) IS PROGGED TO SHIFT
ACROSS THE CENTRAL PLAINS THIS AFTERNOON...THUS PREVENTING THE CAP
FROM ESTABLISHING ITSELF. THEREFORE I HAVE MOVED UP THE TIMING OF
THE LIKELY POPS IN THE NORTHWEST CORNER OF THE CWA INTO THE LATER
HALF OF THE AFTERNOON HOURS. AS FOR THE MODE OF THE STORMS AS THEY
MOVE INTO THE FORECAST AREA...EXPECTATIONS ARE FOR THE CONVECTION TO
START OFF AS MULTI AND SUPER CELLULAR THIS AFTERNOON...ESPECIALLY
ACROSS EASTERN NEBRASKAWESTERN IOWANORTHWEST MISSOURI WHERE 0-3 KM
SHEAR VALUES ARE PROGGED TO RUN IN THE 30+ KTS RANGE...AND CAPES
ABOVE 3000 J/KG ARE EXPECTED. WHILE THE CAPE MIGHT BE OVERDONE BY
THE MODELS TENDENCIES TO OVER DO THE DEWPOINTS...AVAILABLE
INSTABILITY FROM WARM AIR ADVECTION AND DIURNAL HEATING SHOULD BE
MORE THAN ADEQUATE WITH THE APPROACHING FRONT. ONLY FLY IN THE
OINTMENT WOULD BE IF THE LITTLE WAVE MOVING EAST THROUGH KANSAS CAN
SPARK ENOUGH AFTERNOON CONVECTION TO PROVIDE SOME CLOUD COVER AND/OR
WEAK CONVECTION AHEAD OF THE FRONT.

MAIN THREATS FROM THESE STORMS AS THEY MOVE INTO NORTHWEST MISSOURI
AND FAR EASTERN KANSAS WOULD BE FROM LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS...ASSOCIATED WITH INDIVIDUAL STORMS. AS THE
EVENING HOURS WARE ON THE CONVECTION SHOULD CONGEAL INTO A MCS WITH
THE POTENTIAL FOR A BOW ECHO ACROSS EASTERN KANSAS AND WESTERN
MISSOURI. THE MODELS ARE ALSO CONSISTENT IN ADVERTISING IN SPLITTING
THE CONVECTION AS THE NIGHT WARES ON. WITH 850MB WINDS ADJUSTING TO
THE SOUTH ACROSS EASTERN KANSAS DURING THE EVENING HOURS ANY MCS
THAT FORMS IS EXPECTED TO SINK SOUTH THROUGH EASTERN KANSAS AND
WESTERN MISSOURI...INHIBITING INFLOW TO CONVECTION ACROSS CENTRAL
AND NORTH CENTRAL MISSOURI. THIS IS BACKED UP BY NORTH/SOUTH
ORIENTED 700MB-300MB THICKNESS ALONG THE KANSAS MISSOURI
BORDER...WHICH ALSO AGREES WITH CORFIDI VECTORS. I WILL KEEP LIKELY
POPS IN MOST OF THE REST OF THE CWA THOUGH AS THE FRONT AND/OR
BOUNDARIES FROM EARLIER CONVECTION SHOULD SPARK SOME ACTIVITY.
HOWEVER...FOR THE SAME REASON I HAVE KEPT THE FORECAST OF HEAVIER
RAIN CONFINED TO THE FAR WEST EDGE OF THE CWA. WITH PRECIPITABLE
WATER VALUES OF 1.5 INCHES OR GREATER PROGGED...THOUGHTS ARE THAT
HEAVY RAIN WILL BE PRESENT WITH MOST OF THE STORMS. IN EASTERN
KANSAS AND FAR WESTERN MISSOURI (WHERE RAIN FELL THURSDAY NIGHT)
FLOOD GUIDANCE VALUES ARE RUNNING A BIT LOW COMPARED TO EXPECTED
PRECIP VALUES. THEREFORE...I WILL GO WITH A FLOOD WATCH FOR THE
EVENING AND OVERNIGHT HOURS FOR ALL OF OUR KANSAS COUNTIES AND MOST
OF THE MISSOURI COUNTIES ADJOINING THEM. FARTHER EAST THE LACK OF
COPIOUS RECENT RAINS WILL MAKE THOSE AREAS MUCH MORE TOLERANT TO
HEAVY RAIN.

CUTTER

&&

.PREV DISCUSSION...

338 PM...
AN ELONGATED SHORTWAVE TROUGH OVER THE PACIFIC NORTHWEST CONTINUES
TO SHIFT INTO THE NORTHERN PLAINS TODAY. ASSOCIATED SURFACE
CYCLOGENESIS IS BEGINNING TO TAKE PLACE OVER THE NORTHERN PLAINS
THIS AFTERNOON. INITIALLY...NAM AND GFS SOLUTIONS HAVE REASONABLE
AGREEMENT ON THE RELATED COLD FRONT THAT IS FORECAST TO SWEEP ACROSS
THE NORTHERN/CENTRAL PLAINS ON SUNDAY. THIS FEATURE IS PROGGED TO BE
STRETCHED FROM WESTERN IOWA SOUTHWEST ACROSS SOUTHEASTERN NEBRASKA
AND CENTRAL KANSAS ON SUNDAY AFTERNOON. THE AIRMASS AHEAD OF THE
FRONT ACROSS NORTHWEST MISSOURI WILL LIKELY BE STRONGLY CAPPED FOR
MUCH OF THE AFTERNOON...DEPICTED BY FORECAST 700 MB TEMPS AROUND
+13C. THE NAM SOLUTION DEPICTS VERY FAVORABLE SHEAR PARAMETERS
ACROSS THE NORTHWESTERN CWA WHERE SURFACE WINDS MAY BE BACKED AHEAD
OF THE FRONT...ILLUSTRATED BY FORECAST 0-1KM ENERGY HELICITY INDICES
AROUND +4 M2/S2 AND BRN SHEAR VALUES OF 55-65.  SHOULD HAVE A
MODERATELY UNSTABLE AIRMASS IN PLACE AHEAD OF THE FRONT (MUCAPES IN
EXCESS OF 3000 J/KG) ALONG WITH ADEQUATE MOISTURE (SURFACE DEW
POINTS IN THE UPPER 60S). AMPLIFYING UPPER LEVEL DIVERGENCE ACROSS
THE CENTRAL PLAINS WILL OFFER ADDITIONAL SUPPORT FOR THUNDERSTORM
DEVELOPMENT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
INITIALLY...THE MOST LIKELY STORM MODE WILL BE
MULTI/SUPERCELLULAR...WITH MOST CONVECTION STAYING TO THE NORTHWEST
OF THE FORECAST AREA UNTIL THE EARLY EVENING. HAVE CHANCE POPS
ACROSS THE NORTHWEST CORNER OF MISSOURI DURING THE LATE
AFTERNOON...ANTICIPATING THE CAP WILL INHIBIT DEVELOPMENT ELSEWHERE
UNTIL AFTER 00Z MONDAY.  THE ACTIVITY WILL LIKELY EVOLVE INTO A
CONVECTIVE COMPLEX DURING THE EVENING HOURS...WITH A CONTINUED
SEVERE THREAT AND ADDED CONCERN FOR HEAVY RAINFALL. STILL SOME
UNCERTAINTY WHERE THE BOUNDARY AND MOISTURE CONVERGENCE AXIS WILL
SET UP...BUT AT LEAST A PORTION OF THE FORECAST AREA WILL LIKELY
RECEIVE A MODERATE AMOUNT OF RAINFALL ON SUNDAY NIGHT INTO MONDAY.
HAVE LEFT LOW CHANCE POPS IN ON MONDAY FOR THE POTENTIAL FOR
ADDITIONAL CONVECTION ALONG THE BOUNDARY. ALSO LOWERED HIGH TEMPS ON
MONDAY DUE TO ANTICIPATED CONVECTIVE DEBRIS.

THE FRONTAL POSITION LOOKS TO REMAIN SOUTH OF CENTRAL MISSOURI FROM
TUESDAY MORNING ON...BUT HAVE HELD ONTO PRECIPITATION CHANCES
FOR EAST CENTRAL KANSAS/CENTRAL MISSOURI TUESDAY WITH SHORTWAVE
TROUGH ENERGY STILL MOVING ACROSS THE AREA. BY THE MIDDLE OF NEXT
WEEK...AN UPPER RIDGE IS PROGGED TO BUILD OVER THE NORTHERN ROCKIES
AND HIGH PLAINS. THIS WILL ALTER THE UPPER FLOW TO NORTHWESTERLY
OVER OUR NECK OF THE WOODS...WITH POSSIBLE SHORTWAVES ADVANCING
TOWARD THE AREA. DID NOT CARRY PRECIPITATION CHANCES AFTER TUESDAY
WITHOUT BEING CONVINCED YET OF SHORTWAVE TIMING/PLACEMENT.
TEMPERATURES ARE EXPECTED TO BE AT OR SLIGHTLY BELOW NORMAL FOR THE
MAJORITY OF THE TUESDAY THROUGH SATURDAY TIME FRAME.

SCHMIT/STOFLET

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR FAR EASTERN
     KANSAS KSZ025-KSZ057-KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
MO...FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR FAR WESTERN
     MISSOURI MOZ011-MOZ012-MOZ020-MOZ021-MOZ028-MOZ029-MOZ037-
     MOZ043.
Hazardous weather outlook, Jul 3, 6:11 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 AM CDT SUN JUL 3 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
611 AM CDT SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

...SEVERE THUNDERSTORMS AND HEAVY RAIN ARE EXPECTED ACROSS EASTERN
KANSAS AND NORTHERN MISSOURI LATE THIS AFTERNOON AND EVENING...

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST MISSOURI AND
NORTHEAST KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING AS A FRONT
APPROACHES THE REGION. STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH
THIS ACTIVITY THROUGHOUT THE EVENING HOURS...WITH THE MAIN THREATS
BEING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN. THE ACTIVITY IS
EXPECTED TO ORGANIZE INTO A THUNDERSTORM COMPLEX TONIGHT...AND MOVE
SOUTH ACROSS EASTERN KANSAS AND WESTERN MISSOURI THROUGH MONDAY
MORNING WITH A CONTINUING THREAT FOR SEVERE WEATHER. HEAVY RAIN
ACCOMPANYING THESE STORMS WITH BRING A THREAT OF FLOODING TO AREAS
THAT SAW MUCH RAIN LATE LAST WEEK. THEREFORE...A FLOOD WATCH IS IN
AFFECT FOR EASTERN KANSAS AND FAR WESTERN MISSOURI FOR THE OVERNIGHT
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL STALL ACROSS SOUTHERN MISSOURI MONDAY AND WONT MOVE
BACK NORTH UNTIL TUESDAY NIGHT...WHEN A THREAT OF THUNDERSTORMS WILL
RETURN TO THE OUTLOOK AREA. AT THIS TIME NO SEVERE ACTIVITY IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH EARLY
MONDAY MORNING.

CUTTER

In the hours before

Special weather statement, Jul 3, 9:58 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 AM CDT SUN JUL 3 2005

KSZ104-MOZ029-037-031600-
CLAY-JACKSON-WYANDOTTE-
958 AM CDT SUN JUL 3 2005

...SIGNIFICANT WEATHER ALERT FOR CLAY...NORTHWESTERN JACKSON AND
SOUTHEASTERN WYANDOTTE COUNTIES...

AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLADSTONE TO ROELAND
PARK...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF KANSAS CITY
TO 7 MILES SOUTHWEST OF KANSAS CITY...MOVING EAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR LIBERTY BY 1015 AM CDT.
  NEAR KEARNEY BY 1020 AM CDT.
  NEAR MOSBY BY 1025 AM CDT.
  NEAR MISSOURI CITY BY 1030 AM CDT.
  NEAR EXCELSIOR SPRINGS BY 1035 AM CDT.

THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING DIME SIZE HAIL.

SCHMIT
Special weather statement, Jul 3, 10:16 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 AM CDT SUN JUL 3 2005

MOZ021-022-029-030-031545-
CALDWELL-CLAY-CLINTON-RAY-
1016 AM CDT SUN JUL 3 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CLAY...NORTHWESTERN
RAY...SOUTHEASTERN CLINTON AND SOUTHWESTERN CALDWELL COUNTIES...

AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELMIRA TO LAWSON TO
MOSBY...OR ALONG A LINE EXTENDING FROM 35 MILES NORTHEAST OF KANSAS
CITY TO 29 MILES NORTHEAST OF KANSAS CITY TO 20 MILES NORTHEAST OF
KANSAS CITY...MOVING EAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR WOODS HEIGHTS BY 1030 AM CDT.
  4 MILES SOUTHEAST OF KINGSTON BY 1035 AM CDT.
  NEAR KNOXVILLE BY 1040 AM CDT.

HAIL UP TO THE SIZE OF DIMES IS EXPECTED WITH THESE STORMS.

SCHMIT
Special weather statement, Jul 3, 12:34 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT SUN JUL 3 2005

MOZ038-039-031830-
LAFAYETTE-SALINE-
1234 PM CDT SUN JUL 3 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LAFAYETTE AND WESTERN
SALINE COUNTIES...

AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HIGGINSVILLE...OR 25 MILES NORTH OF
WARRENSBURG...MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR DOVER BY 1245 PM CDT.
  5 MILES NORTH OF ALMA BY 100 PM CDT.
  NEAR WAVERLY BY 105 PM CDT.
  5 MILES NORTH OF BLACKBURN BY 110 PM CDT.
  NEAR GRAND PASS BY 115 PM CDT.
  NEAR MALTA BEND BY 125 PM CDT.

PENNY SIZE HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN CAN BE EXPECTED
WITH THIS STORM.

STOFLET

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.